Sclerosis Tx after abdominoplasty. Any suggestions?
Doctor Answers 2
High Drain Output Therapy
Sclerotics like doxycyclin are irritants that will increase output. Hopefully, you will see a reduction. However, assuming your drains have been in for more than 7 days, it really doesn't matter when they are pulled, your risk of a seroma is the same, and unfortunately pretty high.
For the benefit of those contemplating a tummy tuck, let it be known that the state of the art is avoiding drains, which vastly lowers your risk of seroma and infection. It is up to my colleagues to stop dragging their feet and do the right thing: progressive tension sutures and no drains!
Best of luck!
Seroma is common after abdominoplasty unfortunately. Drainage in the office is the first step. If the seroma is recurring, your surgeon can try sclerosing agents, of which Doxycycline is a well-described one. There is not a consensus in the literature about the best approach for sclerosing agents. Continue to see your surgeon and they will help you resolve the issue.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.